MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT13; PROSTH,KNEE,PATFEMTIB,SEMICONSTR,CEMENT,POLY/MET/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT13; PROSTH,KNEE,PATFEMTIB,SEMICONSTR,CEMENT,POLY/MET/POLY
Model Number 74023284
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Joint Laxity (4526)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient showed instability was brought to the operating room and the post in a 7-8 left 15mm journey l bcs poly was broken or worn off.A new 15mm hi post revision poly was put in.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports the patient underwent a poly insert and patella exchange, due to instability.During the revision, it was found that the post on the insert was broken/worn off.To date, the requested surgical reports and x-rays have not been provided to fully evaluate the root cause of the reported event.Therefore, patient impact beyond the revision cannot be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include but not limited fit/sizing, alignment, surgical technique, joint laxity, traumatic injury and procedural/user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 LT13
Common Device Name
PROSTH,KNEE,PATFEMTIB,SEMICONSTR,CEMENT,POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10789376
Report Number1020279-2020-06195
Device Sequence Number3016039
Product Code JWH
UDI-Device Identifier03596010555373
UDI-Public03596010555373
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74023284
Device Catalogue Number74023284
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;